JournalsjemsVol. 20, No. 10pp. 2539–2588

The number of varieties in a family which contain a rational point

  • Daniel Loughran

    The University of Manchester, UK
The number of varieties in a family which contain a rational point cover

A subscription is required to access this article.

Abstract

We consider the problem of counting the number of varieties in a family over a number field which contain a rational point. In particular, for products of Brauer–Severi varieties and closely related counting functions associated to Brauer group elements. Using harmonic analysis on toric varieties, we provide a positive answer to a question of Serre on such counting functions in some cases. We also formulate some conjectures on generalisations of Serre’s problem.

Cite this article

Daniel Loughran, The number of varieties in a family which contain a rational point. J. Eur. Math. Soc. 20 (2018), no. 10, pp. 2539–2588

DOI 10.4171/JEMS/818